Alert archive / Massachusetts / Gale Warnings in 2022
Gale Warning 9, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Jan 18, 2022, 3:28 AM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2022, 3:28 AM EST (08:28 UTC)
- Expired
- Jan 18, 2022, 5:00 PM EST
- In force
- 14 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
386 WHUS71 KBOX 180828 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 328 AM EST Tue Jan 18 2022 ANZ236-182130- /O.UPG.KBOX.SC.Y.0008.000000T0000Z-220119T0000Z/ /O.NEW.KBOX.GL.W.0009.220118T0828Z-220118T2200Z/ Narragansett Bay- 328 AM EST Tue Jan 18 2022 ...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...West winds 15 to 20 kt with gusts up to 35 kt and waves around 3 feet. * WHERE...Narragansett Bay. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ230-182130- /O.UPG.KBOX.SC.Y.0008.000000T0000Z-220119T0000Z/ /O.EXB.KBOX.GL.W.0008.000000T0000Z-220118T2200Z/ Boston Harbor- 328 AM EST Tue Jan 18 2022 ...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...West winds 15 to 20 kt with gusts up to 35 kt and waves around 2 feet. * WHERE...Boston Harbor. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ235-237-182130- /O.CON.KBOX.GL.W.0008.000000T0000Z-220119T0000Z/ Rhode Island Sound-Block Island Sound- 328 AM EST Tue Jan 18 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 20 to 25 kt with gusts up to 40 kt and seas 6 to 11 feet. * WHERE...Block Island Sound and Rhode Island Sound. * WHEN...Until 7 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ255-256-182130- /O.CON.KBOX.GL.W.0008.000000T0000Z-220119T0000Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 328 AM EST Tue Jan 18 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 20 to 25 kt with gusts up to 40 kt and seas 9 to 14 feet. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 7 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ232>234-182130- /O.CON.KBOX.GL.W.0008.000000T0000Z-220119T0000Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay- 328 AM EST Tue Jan 18 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet. * WHERE...Nantucket Sound, Vineyard Sound and Buzzards Bay. * WHEN...Until 7 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ231-182130- /O.CON.KBOX.GL.W.0008.000000T0000Z-220119T0000Z/ Cape Cod Bay- 328 AM EST Tue Jan 18 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet. * WHERE...Cape Cod Bay. * WHEN...Until 7 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ251-182130- /O.CON.KBOX.GL.W.0008.000000T0000Z-220119T0000Z/ Massachusetts Bay and Ipswich Bay- 328 AM EST Tue Jan 18 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 8 feet. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...Until 7 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ250-254-182130- /O.CON.KBOX.GL.W.0008.000000T0000Z-220119T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 328 AM EST Tue Jan 18 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 20 to 25 kt with gusts up to 35 kt and seas 8 to 13 feet. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...Until 7 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Frank
1 follow-up statement
441 WHUS71 KBOX 182015 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 315 PM EST Tue Jan 18 2022 ANZ235-237-190000- /O.CON.KBOX.GL.W.0008.000000T0000Z-220119T0000Z/ Rhode Island Sound-Block Island Sound- 315 PM EST Tue Jan 18 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 7 feet. * WHERE...Block Island Sound and Rhode Island Sound. * WHEN...Until 7 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ255-256-190000- /O.CON.KBOX.GL.W.0008.000000T0000Z-220119T0000Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 315 PM EST Tue Jan 18 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 25 to 30 kt with gusts up to 35 kt and seas 7 to 12 feet. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 7 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ232>234-190000- /O.CON.KBOX.GL.W.0008.000000T0000Z-220119T0000Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay- 315 PM EST Tue Jan 18 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 20 to 25 kt with gusts up to 35 kt and seas 3 to 5 feet. * WHERE...Nantucket Sound, Vineyard Sound and Buzzards Bay. * WHEN...Until 7 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ231-190000- /O.CON.KBOX.GL.W.0008.000000T0000Z-220119T0000Z/ Cape Cod Bay- 315 PM EST Tue Jan 18 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 20 to 25 kt with gusts up to 35 kt and seas 4 to 6 feet. * WHERE...Cape Cod Bay. * WHEN...Until 7 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ251-190000- /O.CON.KBOX.GL.W.0008.000000T0000Z-220119T0000Z/ Massachusetts Bay and Ipswich Bay- 315 PM EST Tue Jan 18 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 4 to 7 feet. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...Until 7 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ250-254-190000- /O.CON.KBOX.GL.W.0008.000000T0000Z-220119T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 315 PM EST Tue Jan 18 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 25 to 30 kt with gusts up to 35 kt and seas 8 to 12 feet. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...Until 7 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ230-182200- /O.CON.KBOX.GL.W.0008.000000T0000Z-220118T2200Z/ Boston Harbor- 315 PM EST Tue Jan 18 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...West winds 20 to 25 kt with gusts up to 35 kt and waves around 2 feet. * WHERE...Boston Harbor. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ236-182200- /O.CON.KBOX.GL.W.0009.000000T0000Z-220118T2200Z/ Narragansett Bay- 315 PM EST Tue Jan 18 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...West winds around 20 kt with gusts up to 35 kt and waves around 3 feet. * WHERE...Narragansett Bay. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Jan 18, 12:58 AM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Jan 18, 12:58 AM EST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1258 AM EST Tue Jan 18 2022
.SYNOPSIS...
Powerful low pressure over southern Quebec, will circulate drier,
blustery and colder weather into the region overnight into Tuesday.
Then milder weather arrives Wednesday. Weak low pressure may deliver
a period of rain changing to light snow Wednesday night into
Thursday. Then arctic high pressure yields dry but much colder
weather Thu night into Friday. A coastal/ocean storm may affect
southern New England sometime this weekend, followed by another
potential arctic blast early next week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
1 AM Update...
The cold front was located near the far southeast New England
coast very early this morning and will be moving off the coast
in the next hour or so. There were a few lingering snow
showers/flurries, but these will be coming to an end shortly as
drier air continues to work into the region. A strong northwest
jet behind the cold front and deep mixing will yield west to
northwest wind gusts of 25 to 35 mph with a few gusts near 40
mph through daybreak.
Low temps should drop mainly in the 20s by daybreak with
perhaps a few upper teens in the higher terrain of western MA.
This will allow standing water/slush to freeze solid overnight.
So while there certainly may be slippery spots for the morning
commute, the windy conditions will likely dry out the majority
of the roadways. So we are not too concerned about widespread
black ice developing.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
Tuesday the low moves through Newfoundland keeping a tight pressure
gradient between itself and an incoming high. This means winds
remaining gusty through the day, 30 to 40 mph. Cold NW winds bring
much cooler air, so highs won't break freezing. High pressure builds
overhead Tuesday night, relaxing the pressure gradient and allowing
for calm winds. A warm front approaches after midnight bringing an
increase in clouds toward sunrise. Given initial cold advection,
clear skies, and light winds, should see temperatures dropping well
into the single digits and teens.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Highlights...
* Chance of rain to snow Wed ngt/Thu, then more significant snowfall
possible over the weekend, however lots of uncertainty/below avg
forecast confidence for both events
* Temps running at or colder than normal much of this period
* Another arctic blast possible early next week
Precipitation...
Could have some flurries across northern MA Wed morning as warm
front lifts thru the region. Otherwise Wed should be mainly dry.
Next chance of widespread precip comes Wed night into Thu, as
moisture streams northeast up and along the approaching cold front,
as a frontal wave tries to develop. Model soundings indicate
initially the prefrontal environment is warm enough to support rain.
However, as the front slides offshore, moisture continues to stream
northeast in the post frontal airmass (anafrontal), possibly
supporting rain changing to snow. Although, models differ on the
amplitude and moisture associated with the trough. Therefore, lots
of uncertainty leading to below average forecast confidence in this
portion of the forecast. Trending drier later Thu into Fri, as
frontal wave moves farther offshore. However, frontal wave offshore
combined with 1040 mb high over Quebec, will result in cold air on
NE flow streaming across the relatively warm ocean, resulting in
possible ocean effect snow showers (OES) into eastern MA, including
Cape Cod and Nantucket Thu night into Fri. Then possible
coastal/ocean storm sometime this weekend ahead of approaching
arctic front. Very large ensemble spread here with some members
ranging from a shutout (offshore track), to some members having 2+
inches of qpf, while other members somewhere in between. This
suggest that deterministic runs will show very large run to run
variation over the next few days. Stay tuned!
Temperatures...
Chilly start Wed morning with lows in the single digits & teens, but
nice recovery as warm sector overspreads the region, with afternoon
highs in the 40s, upper 30s northwest MA. Although, gusty SW winds
will provide a bit of a wind chill. Seasonably cold Thu then arctic
air over northern New England (-20C to -24C at 925 mb) bleeds
southward (modified arctic air) Fri, resulting in colder than normal
temps. Seasonably cold over the weekend as we watch a potential
coastal/ocean storm tracking close to New England. Then another
arctic blast possible early next week.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
Low - less than 30 percent.
Medium - 30 to 60 percent.
High -
greater than 60 percent.
06z Update...
Today...High Confidence. Any lingering MVFR ceilings improve to
VFR through 09z. Otherwise, VFR conditions today with NW wind
gusts of 25 to 35 knots.
Tonight...High Confidence. VFR with diminishing winds becoming
light from a SW direction.
Wednesday...High Confidence. VFR with SW wind gusts of 25 to 30
knots developing by afternoon with a few gusts up to 35 knots
possible.
BOS Terminal...High confidence in TAF.
KBDL Terminal...High confidence in TAF.
Outlook /Wednesday Night through Saturday/...
Wednesday Night: Mainly VFR, with local IFR possible. Breezy.
Chance RA, slight chance SN.
Thursday: Mainly VFR, with areas IFR possible. Breezy. Slight chance
SN.
Thursday Night through Friday: Mainly VFR, with local IFR possible.
Breezy. Slight chance SN.
Friday Night: Mainly VFR, with areas IFR possible. Breezy.
Slight chance SN.
Saturday: MVFR/IFR conditions possible. Breezy. Chance SN.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
930 PM Update...
* Gale Warnings Extended into Tuesday
Based on the 18z model guidance and excellent mixing depicted in the
CAA pattern, opted to extend Gale Headlines across the open waters
through Tuesday.
Tonight...
Gusty W winds 25-35 kt with rough seas 11-16 ft across outer waters
and 4-8 ft across inner waters.
Tuesday...
Gusty NW winds 25 to 35 kt with seas 7 to 11 ft.
Tuesday night...
Decreasing winds through the night with seas 6 to 9 ft.
Outlook /Wednesday Night through Saturday/...
Wednesday: Moderate risk for Small Craft Advisory winds with local
gusts up to 30 kt. Local rough seas.
Wednesday Night: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Areas of rough seas. Chance of rain.
Thursday: Winds less than 25 kt. Local rough seas. Chance of rain,
slight chance of snow. Areas of visibility 1 to 3 nm.
Thursday Night: Winds less than 25 kt. Seas up to 5 ft. Chance of
snow, freezing spray. Visibility 1 to 3 nm.
Friday: Winds less than 25 kt. Areas of rough seas. Freezing spray,
slight chance of snow. Visibility 1 to 3 nm.
Friday Night: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Rough seas up to 8 ft. Chance of snow, freezing spray.
Visibility 1 to 3 nm.
Saturday: Low risk for Small Craft Advisory winds with gusts up to
25 kt. Rough seas up to 10 ft. Chance of snow. Visibility 1 to 3 nm.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Gale Warning until 7 PM EST this evening for ANZ231>235-237-
250-251-254>256.
Small Craft Advisory until 7 PM EST this evening for ANZ230-
236.
&&
SYNOPSIS...Nocera/BW
NEAR TERM...Frank
SHORT TERM...BW
LONG TERM...Nocera
AVIATION...Frank/BW
MARINE...Frank/Nocera/BWHazardous weather outlook, Jan 17, 4:34 PM EST, 10 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 434 PM EST Mon Jan 17 2022 CTZ002>004-MAZ002>024-026-RIZ001>008-182145- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 434 PM EST Mon Jan 17 2022 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ255-256-182145- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 434 PM EST Mon Jan 17 2022 ...GALE WARNING IN EFFECT UNTIL 7 PM EST TUESDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ250-254-182145- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 434 PM EST Mon Jan 17 2022 ...GALE WARNING IN EFFECT UNTIL 1 AM EST TUESDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ231>235-237-251-182145- Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound-Block Island Sound- Massachusetts Bay and Ipswich Bay- 434 PM EST Mon Jan 17 2022 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ236-182145- Narragansett Bay- 434 PM EST Mon Jan 17 2022 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for Rhode Island coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-182145- Boston Harbor- 434 PM EST Mon Jan 17 2022 This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/nwsboston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jan 17, 10:20 PM EST, 5 hours 8 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 1020 PM EST Mon Jan 17 2022 CTZ002>004-MAZ002>004-008>012-026-RIZ001-181200- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Northern Middlesex MA- Northwest Providence RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Ayer, Foster, and Smithfield 1020 PM EST Mon Jan 17 2022 ...ICY SPOTS ON ROADWAYS INTO EARLY TUESDAY MORNING... Any remaining standing water and slush will freeze solid overnight. This may result in icy spots developing on roadways as temperatures will be dropping into the 20s overnight. This is particularly true in areas that received a brief burst of snow earlier this evening; which may cover icy patches beneath it. Motorists are urged to drive with caution overnight into early Tuesday morning. Frank
Special weather statement, Jan 17, 11:53 PM EST, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1153 PM EST Mon Jan 17 2022
CTZ002-MAZ002-003-008>011-180615-
Hartford CT-Western Franklin MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampden MA-Eastern Franklin MA-
Eastern Hampshire MA-
1153 PM EST Mon Jan 17 2022
...BAND OF SNOW SHOWERS MOVING INTO WESTERN MASSACHUSETTS AND
NORTHWEST CONNECTICUT...
HAZARDS...A band of snow showers which can rapidly reduce visibility
to less than one mile.
LOCATION AND MOVEMENT...At 1149 PM EST, snow showers across the
Berkshires were moving east at 45 mph and will work into western
Massachusetts and northwest Connecticut. A quick coating to one
half inch of snow is possible with this activity. Roadways may
become slippery.
THESE SNOW SHOWERS WILL BE NEAR...Chester, Cummington and
Middlefield around 1205 AM EST.
Worthington around 1210 AM EST.
Huntington, Chesterfield and Goshen around 1215 AM EST.
Southampton and Williamsburg around 1225 AM EST.
Northampton, Easthampton, Sunderland and Whately around 1230 AM
EST.
South Hadley, Hadley and Hatfield around 1235 AM EST.
Amherst, Granby and Leverett around 1240 AM EST.
Pelham around 1245 AM EST.
SAFETY INFO...
Rapid changes in visibility and potentially slick roads may lead to
accidents.
&&
LAT...LON 4227 7300 4238 7307 4239 7301 4263 7295
4267 7300 4270 7295 4270 7302 4274 7302
4273 7240 4164 7263 4157 7278 4160 7293
4164 7294 4164 7299 4180 7302 4181 7295
4197 7289 4197 7303 4204 7301 4210 7307
TIME...MOT...LOC 0449Z 273DEG 38KT 4241 7319
FrankThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 11:53 PM EST | Special Weather Statement | BOX | Franklin, Hampden, Hampshire | 82 min |
| Jan 18, 2:43 PM EST | Wind Advisory | BOX | Barnstable, Dukes, Nantucket, Norfolk, Plymouth | 27 hr |
Nearby
Gale Warnings in Massachusetts, 2022Every gale warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.